MAUDE Adverse Event Report: ARTHREX, INC. IMPL DELIVERY SYS,DISTAL BICEPS, BC; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. IMPL DELIVERY SYS,DISTAL BICEPS, BC; BIO SOFT TISSUE FIXATN FASTNR
Model Number IMPL DELIVERY SYS,DISTAL BICEPS, BC
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6)2025, a patient reported via email that they underwent clavicle surgery on (b)(6) 2012, during which the surgeon utilized an arthrex tightrope fixation device.In (b)(6) 2021, the patient underwent a separate procedure for a different injury that involved implantation of an arthrex distal bicep tendon kit, including a unicortical suture button and a 7 mm interference screw.Approximately four months after the 2021 procedure in (b)(6) 2021, the patient began exhibiting symptoms consistent with yellow nail syndrome.In 2025, it was suggested that the symptoms may be related to titanium components retained in the body.The patient¿s surgeon has confirmed that titanium was present in the 2021 hardware (arthrex distal bicep tendon kit with unicortical suture button and 7mm interference screw).Due to these health concerns, the patient seeks to determine the material composition of the arthrex tightrope fixation used in the 2012 procedure to assess the need for potential hardware removal.Additional information was received on 08/06/2025: on (b)(6) 2021, the patient underwent a left distal bicep tendon reconstruction using an allograft.Approximately three months later, in (b)(6) 2021, the patient began experiencing a series of symptoms: yellowing and black discoloration of the fingernails with clubbing, persistent nasal discharge diagnosed as sinusitis, and a chronic cough with phlegm in the throat.Based on this triad of symptoms, the patient was diagnosed with yellow nail syndrome, which remains unresolved to date.Despite consultations with multiple specialists, including ent physicians and dermatologists, no treatment has proven effective.The patient is currently undergoing allergy therapy.During independent research, the patient discovered a published study suggesting that, although rare, titanium implants may trigger yellow nail syndrome.After speaking directly with the author of the study, the diagnosis was reaffirmed.Following the protocol outlined in the research, the patient submitted nail clippings for analysis to determine the presence of titanium and is currently awaiting the results.The patient has requested confirmation of whether titanium was used in the second surgery on (b)(6) 2021, and also seeks to verify whether titanium was involved in the first surgery performed on (b)(6) 2012.Additional information was received on 08/19/2025: part numbers were provided via email on 08/19/2025, including the ar-2257 ac tightrope repair kit (lot 09331) associated with the (b)(6) 2012 surgery, and the ar-2260bc biocomposite distal biceps implant system (lot 13548186) associated with the (b)(6) 2021 surgery.The patient has requested information regarding the material composition of these devices and would like to confirm whether titanium was used in either implant.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.Refer to directions for use dfu-0314-eo.Biceps tenodesis implant systems.The complaint allegation was not confirmed as the device was not received for evaluation, and no evidence of the failure was provided.
 
Event or Problem Description
Additional information was received on 08/25/2025: the patient requested confirmation whether the ar-2257 ac tightrope repair kit (lot #09331, manufactured in 2012) had stainless steel components used in that specific lot in that period (lot #09331, manufactured in 2012).The patient stated that the ar-2260bc biocomposite distal bicep implant system had already been surgically removed.

Brand Name
IMPL DELIVERY SYS,DISTAL BICEPS, BC
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22896852
Report Number1220246-2025-03635
Device Sequence Number8896691
Product Code MAI
UDI-Device Identifier00888867204645
UDI-Public(01)00888867204645(11)210618(17)230531(10)13548186
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K062747
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberIMPL DELIVERY SYS,DISTAL BICEPS, BC
Device Catalogue NumberAR-2260BC
Device Lot Number13548186
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/29/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown